Alert archive / Florida / Tornado Warnings in 2020
Tornado Warning 15, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jun 7, 2020, 12:24 AM EDT for Sarasota County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2020, 12:24 AM EDT (04:24 UTC)
- Expired
- Jun 7, 2020, 12:45 AM EDT
- In force
- 21 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Sarasota County, FL
The radar
The Tampa radar (KTBW), 66 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 4.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted.
247
WFUS52 KTBW 070424
TORTBW
FLC115-070500-
/O.NEW.KTBW.TO.W.0015.200607T0424Z-200607T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
1224 AM EDT Sun Jun 7 2020
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Central Sarasota County in west central Florida...
* Until 100 AM EDT.
* At 1224 AM EDT, a severe thunderstorm capable of producing a
tornado was located 13 miles west of North Port, moving north at 25
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Myakka River State Park around 1255 AM EDT.
Lake Sarasota around 100 AM EDT.
Other locations impacted by this tornadic thunderstorm include Gator
Creek Estate, South Venice, Venice Gardens, Nokomis, Laurel and Bee
Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 2700 8238 2701 8245 2729 8246 2726 8227
TIME...MOT...LOC 0424Z 182DEG 23KT 2704 8241
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TBW1 follow-up statement
585
WWUS52 KTBW 070445
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1245 AM EDT Sun Jun 7 2020
FLC115-070455-
/O.CAN.KTBW.TO.W.0015.000000T0000Z-200607T0500Z/
Sarasota FL-
1245 AM EDT Sun Jun 7 2020
...THE TORNADO WARNING FOR CENTRAL SARASOTA COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 2700 8238 2701 8245 2729 8246 2726 8227
TIME...MOT...LOC 0444Z 182DEG 23KT 2717 8241
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 6, 8:09 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 6, 8:09 PM EDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
809 PM EDT Sat Jun 6 2020
.UPDATE...
Numerous vortices spinning up this afternoon across the area along
with very heavy rain in the band moving onshore. Behind the band
there appears to be some subsidence and dry air, although most
recently a few showers have developed. The question is where will
the band sit and where will the drier section set up. The
sustained strong winds over the coastal waters have yet to
develop. There is no reason to adjust the forecast at this time.
&&
.Prev Discussion... /issued 215 PM EDT Sat Jun 6 2020/
DISCUSSION...
In the short term Cristobal will dominate our weather with rain
bands moving onshore at least through Sunday. The flood watch will
remain in effect. There is still the chance of locally heavy rain
if a band trains over a specific area. As the storm moves out the
subtropical ridge will again dominate our weather with east
southeast winds and afternoon and evening showers and
thunderstorms. Late in the week a very weak front stalls over the
Big Bend area and could be the focus for heavy rain.
AVIATION...
Temporarily showers have backed off but there is redevelopment in
the Gulf. For now I have kept a tempo for showers in northern
airports VC in the south. Expect some amendments as showers move
onshore.
MARINE...
SCA conditions overnight, SCEC Tampa Bay waters, Charlotte will be
a last minute decision as winds will be borderline. As the week
progresses the subtropical high will dominate our weather with
light southeast winds.
FIRE WEATHER...
No issues.
&&
.Preliminary Point Temps/PoPs...
TPA 76 87 77 90 / 90 80 50 50
FMY 78 89 77 90 / 60 50 40 40
GIF 75 86 74 90 / 80 80 40 60
SRQ 77 88 77 90 / 80 70 50 40
BKV 73 88 73 91 / 90 80 50 60
SPG 77 88 77 90 / 90 70 50 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Flood Watch through Sunday evening for Coastal Charlotte-Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
Sumter.
High Surf Advisory until 2 PM EDT Monday for Coastal Charlotte-
Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Gulf waters...Flood Watch through Sunday evening for Charlotte Harbor and Pine
Island Sound.
Small Craft Advisory until 2 PM EDT Monday for Waters from
Bonita Beach to Englewood FL out 20 to 60 NM-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM-Waters from
Tarpon Springs to Suwannee River FL out 20 to 60 NM.
Small Craft Advisory until 8 AM EDT Monday for Coastal waters
from Bonita Beach to Englewood FL out 20 NM-Coastal waters
from Englewood to Tarpon Springs FL out 20 NM-Coastal
waters from Tarpon Springs to Suwannee River FL out 20 NM.
&&
UPDATE/AVIATION/MARINE...04/Sobien
UPPER AIR...10/LaMarre
DECISION SUPPORT...14/MroczkaHazardous weather outlook, Jun 6, 4:48 AM EDT, 19 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 448 AM EDT Sat Jun 6 2020 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-062100- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee- 448 AM EDT Sat Jun 6 2020 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...FLOOD IMPACT... Numerous to widespread showers with isolated thunderstorms today will cause locally heavy rainfall. The heavy rain will produce flooding of low lying and poor drainage areas as well as the ponding of water on roadways. Motorists should exercise caution. ...COASTAL FLOOD IMPACT... Conditions will be favorable for coastal flooding along the west coast of Florida beginning late tonight, mostly along the Nature Coast. A Storm Surge Watch is in effect for Levy, Citrus, and Hernando counties, and a Coastal Flood Statement is in effect for Pasco County south through Lee County. ...RIP CURRENT IMPACT... High surf will produce rip currents along area beaches beginning this afternoon. ...MARINE IMPACTS... Wind speeds of 20 to 25 knots with seas of up to 10 feet will create hazardous boating conditions for small craft operators over the Gulf waters. .DAYS TWO THROUGH SEVEN...Sunday through Friday. ...FLOOD IMPACT... Locally heavy rainfall is expected again on Sunday. The heavy rain could produce flooding of low-lying and poor drainage areas as well as the ponding of water on roadways. Motorists should exercise caution. ...COASTAL FLOOD IMPACT... Conditions will be favorable for coastal flooding through Monday. Coastal residents should be alert for later statements or warnings...and take action to protect property. ...RIP CURRENT IMPACT... High surf will produce rip currents along area beaches through at least Monday. ...MARINE IMPACTS... Wind speeds of 20 to 25 knots with seas of up to 12 feet will create hazardous boating conditions for small craft operators over the Gulf waters through Monday. ...RIVER FLOOD IMPACT... The Manatee River near Myakka Head is forecast to reach flood stage by Sunday morning. Residents living along rivers or faster flowing streams should remain aware of water levels and be ready to move to higher ground should flooding be observed. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Fleming
In the hours before
Local storm report, Jun 6, 6:47 PM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
647 PM EDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 1 S WHITFIELD 27.40N 82.57W
06/06/2020 M43 MPH MANATEE FL ASOS
ASOS STATION KSRQ SARASOTA BRADENT.
&&Local storm report, Jun 6, 6:52 PM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
652 PM EDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST 2 ENE SARASOTA 27.35N 82.52W
06/06/2020 M41 MPH SARASOTA FL MESONET
MESONET STATION XSAR SARASOTA.
&&Local storm report, Jun 6, 7:04 PM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
704 PM EDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 3 ENE VAMO 27.25N 82.46W
06/06/2020 M40 MPH SARASOTA FL MESONET
MESONET STATION 1209W 2.6 NE VAMO
(WEATHERSTEM).
&&Local storm report, Jun 6, 7:49 PM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
749 PM EDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO 6 NNW WILDWOOD 28.93N 82.08W
06/06/2020 SUMTER FL EMERGENCY MNGR
ONE BARN DAMAGED AND HOME WITH ROOF DAMAGE
AT CR466 AND CR227.
&&Special weather statement, Jun 6, 7:56 PM EDT, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
756 PM EDT Sat Jun 6 2020
FLZ052-249-070030-
Inland Pasco FL-Polk FL-
756 PM EDT Sat Jun 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PASCO AND
NORTHWESTERN POLK COUNTIES UNTIL 830 PM EDT...
At 755 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dade City to near Bartow. Movement was
east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lakeland, Winter Haven, Haines City, Lake Wales, Auburndale, Fussels
Corner, Combee Settlement, Jan Phyl Village, Medulla, Poinciana, Lake
Alfred, Dundee, Davenport, Eagle Lake, Polk City, Lake Hamilton,
Winter Haven Airport, Wahneta, Loughman and Kathleen.
LAT...LON 2797 8140 2794 8196 2817 8206 2833 8217
2834 8206 2831 8205 2831 8196 2835 8196
2835 8166 2826 8166 2826 8156 2814 8152
2814 8146 2809 8146 2808 8142 2803 8141
2805 8146 2804 8146 2800 8140
TIME...MOT...LOC 2355Z 250DEG 32KT 2833 8213 2797 8187
TBWSpecial weather statement, Jun 7, 12:19 AM EDT, 5 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1219 AM EDT Sun Jun 7 2020
FLZ160-255-260-070500-
Inland Manatee FL-Inland Sarasota FL-Coastal Sarasota FL-
1219 AM EDT Sun Jun 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MANATEE AND SARASOTA
COUNTIES UNTIL 100 AM EDT...
At 1218 AM EDT, Doppler radar was tracking a strong thunderstorm 13
miles west of North Port, moving north at 40 mph.
Wind gusts up to 50 mph will be possible with this storm. Funnel
clouds are also possible with this storm.
Locations impacted include...
North Port, Myakka River State Park, Lakewood Ranch, Lake Sarasota,
Sarasota Springs, The Meadows, Osprey, Gator Creek Estate, Lake
Manatee State Park, South Venice, Laurel, Oscar Scherer State Park,
Hidden River, Nokomis, Fruitville, Venice Gardens, Bee Ridge, Grove
City, Warm Mineral Springs and Vamo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2739 8246 2739 8245 2741 8245 2741 8246
2754 8243 2748 8213 2695 8231 2694 8235
2692 8234 2692 8232 2691 8234 2691 8236
2692 8242 2706 8251
TIME...MOT...LOC 0418Z 192DEG 34KT 2700 8241
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:14 PM EDT | Areal Flood Warning | TBW | Manatee, Sarasota | 76 min |
| Jun 6, 10:38 PM EDT | Special Marine Warning | TBW | 52 min | |
| Jun 6, 11:34 PM EDT | Special Marine Warning | TBW | 56 min | |
| Jun 7, 12:19 AM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 41 min |
| Jun 7, 1:07 AM EDT | Special Marine Warning | TBW | 68 min | |
| Jun 7, 4:17 AM EDT | Special Weather Statement | TBW | Levy | 28 min |
| Jun 7, 8:59 AM EDT | Special Marine Warning | TBW | 31 min | |
| Jun 7, 9:23 AM EDT | Special Marine Warning | TBW | 17 min |
Nearby
Tornado Warnings in Florida, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.